Format

Send to:

Choose Destination
See comment in PubMed Commons below
Am J Clin Dermatol. 2011 Jun 1;12(3):210-3. doi: 10.2165/11318350-000000000-00000.

First case of symmetric drug-related intertriginous and flexural exanthema (sdrife) due to rivastigmine?

Author information

  • 1Clinical Pharmacology Department, CHU de Nantes, France. gwenaelle.veyrac@chu-nantes.fr

Abstract

The term 'baboon syndrome' was introduced in 1984 to describe a special form of systemic, contact-type dermatitis that occurs after ingestion or systemic absorption of a contact allergen in individuals previously sensitized by topical exposure to the same allergen in the same areas. Its clinical picture presents as an erythema of the buttocks and upper inner thighs resembling the red bottom of baboons. This reaction was originally observed with mercury, nickel, and ampicillin. In 2004, some authors proposed the acronym SDRIFE standing for 'symmetric drug-related intertriginous and flexural exanthema' specifically for cases elicited by systemically administered drugs. Since 1984, about 100 cases have been reported in the literature; for most of the concerned drugs, previous skin sensitization or possible cross-sensitization has not been shown. We report the first case of SDRIFE due to rivastigmine, with the exception of an erythematous maculopapular eruption due to rivastigmine that was previously reported. Rivastigmine is a reversible and noncompetitive acetylcholinesterase inhibitor used for the treatment of Alzheimer disease. SDRIFE is an important condition to keep in mind in order to avoid a misdiagnosis when dealing with other exanthematous disorders and to prevent re-exposure to the responsible allergen in the future.

PMID:
21469764
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk